Advanced Search
Article Contents
Article Contents

A relation between cross-diffusion and reaction-diffusion

Abstract Related Papers Cited by
  • Reaction-diffusion system approximations to a cross-diffusion system are investigated. Iida and Ninomiya~[Recent Advances on Elliptic and Parabolic Issues, 145--164 (2006)] proposed a semilinear reaction-diffusion system with a small parameter and showed that the limit equation takes the form of a weakly coupled cross-diffusion system provided that solutions of both the reaction-diffusion and the cross-diffusion systems are sufficiently smooth. In this paper, the results are extended to a more general cross-diffusion problem involving strongly coupled systems. It is shown that a solution of the problem can be approximated by that of a semilinear reaction-diffusion system without any assumptions on the solutions. This indicates that the mechanism of cross-diffusion might be captured by reaction-diffusion interaction.
    Mathematics Subject Classification: 35K55, 35K57.


    \begin{equation} \\ \end{equation}
  • [1]

    L. Chen and A. Jüngel, Analysis of a multidimensional parabolic population model with strong cross-diffusion, SIAM J. Math. Anal., 36 (2006), 301-322.doi: 10.1137/S0036141003427798.


    L. Chen and A. Jüngel, Analysis of a parabolic cross-diffusion population model without self-diffusion, J. Differential Equations, 224 (2006), 39-59.doi: 10.1016/j.jde.2005.08.002.


    M. E. Gurtin, Some mathematical models for population dynamics that lead to segregation, Quart. Appl. Math, 32 (1974), 1-9.


    M. Iida, M. Mimura and H. Ninomiya, Diffusion, cross-diffusion and competitive interaction, J. Math. Biol., 53 (2006), 617-641.doi: 10.1007/s00285-006-0013-2.


    M. Iida and H. Ninomiya, A reaction-diffusion approximation to a cross-diffusion system, in "Recent Advances on Elliptic and Parabolic Issues" (eds. M. Chipot and H. Ninomiya), World Scientific, (2006), 145-164.doi: 10.1142/9789812774170_0007.


    T. Kadota and K. Kuto, Positive steady states for a prey-predator model with some nonlinear diffusion terms, J. Math. Anal. Appl., 323 (2006), 1387-1401.doi: 10.1016/j.jmaa.2005.11.065.


    E. H. Kerner, Further considerations on the statistical mechanics of biological associations, Bull. Math. Biophys., 21 (1959), 217-255.doi: 10.1007/BF02476361.


    H. Murakawa, Reaction-diffusion system approximation to degenerate parabolic systems, Nonlinearity, 20 (2007), 2319-2332.doi: 10.1088/0951-7715/20/10/003.


    H. Murakawa, A solution of nonlinear diffusion problems by semilinear reaction-diffusion systems, Kybernetika, 45 (2009), 580-590.


    H. MurakawaDiscrete-time approximation to nonlinear degenerate parabolic problems using a semilinear reaction-diffusion system, preprint.


    A. Okubo and S. A. Levin, "Diffusion and Ecological Problems: Modern Perspectives. Second Edition," Interdisciplinary Applied Mathematics, 14, Springer-Verlag, New York, 2001.


    P. Y. H. Pang and M. X. Wang, Strategy and stationary pattern in a three-species predator-prey model, J. Differential Equations, 200 (2004), 245-273.doi: 10.1016/j.jde.2004.01.004.


    N. Shigesada, K. Kawasaki and E. Teramoto, Spatial segregation of interacting species, J. Theor. Biol., 79 (1979), 83-99.doi: 10.1016/0022-5193(79)90258-3.


    R. Temam, "Navier-Stokes Equation Theory and Numerical Analysis," AMS Chelsea Publishing, Providence, RI., 2001.

  • 加载中

Article Metrics

HTML views() PDF downloads(122) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint